Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 85, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 29, 2015, 10:17 AM EST for Clark County, Floyd County, Indiana; Jefferson County, Oldham County, Kentucky. It took effect at Dec 29, 2015, 11:00 PM EST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 10:17 AM EST (15:17 UTC)
- In effect from
- Dec 29, 2015, 11:00 PM EST
- Expired
- Dec 31, 2015, 4:00 AM EST
- In force
- 29 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clark County, IN, Floyd County, IN, Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at McAlpine Upper (MLUK2). The gauge peaked at 22.35 ft at Dec 30, 2015, 12:00 AM EST.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03293551, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS43 KLMK 291517
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1017 AM EST TUE DEC 29 2015
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Indiana...Kentucky...
Ohio River at McAlpine Upper
Ohio River at Cannelton Lock
affecting the following counties in Indiana...Clark...Crawford...
Floyd...Perry and in Kentucky...Breckinridge...Hancock...Jefferson...
Oldham.
.Heavy rain over the last several days have caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC019-043-KYC111-185-300517-
/O.NEW.KLMK.FL.W.0085.151230T0400Z-151231T0900Z/
/MLUK2.1.ER.151230T0400Z.151230T1200Z.151231T0300Z.NO/
1017 AM EST TUE DEC 29 2015
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Ohio River at McAlpine Upper.
* from this evening to late Wednesday night.
* At 10:00 AM Tuesday the stage was 21.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 23.2 feet by Wednesday morning.
* Impact...At 23.0 feet...Some sections of River Road are closed from
3rd St. to 8th St. Eifler Beach and Juniper Beach areas are cut
off. Parts of Campbell St., Frankfort Ave., and Mockingbird Valley
Rd. close. Right turns onto River Rd. from the I-64 ramp are
prohibited.
* Flood History...This crest compares to a previous crest of 23.6
feet on Apr 15 2011.
&&
LAT...LON 3863 8551 3844 8564 3831 8580 3824 8568
3836 8556 3858 8539
$$
INC025-123-KYC027-091-300517-
/O.NEW.KLMK.FL.W.0086.151230T0600Z-160102T1500Z/
/CNNI3.1.ER.151230T0600Z.151231T1200Z.160102T0900Z.NO/
1017 AM EST TUE DEC 29 2015
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Ohio River at Cannelton Lock.
* from late tonight to Saturday morning.
* At 10:00 AM Tuesday the stage was 41.3 feet.
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Wednesday and
continue to rise to near 42.7 feet by Thursday morning.
* Impact...At 42.0 feet...Agricultural flooding begins near Cloverport
and Cannelton. Highway 66 floods near Derby and Dexter. Rocky Point
Girl Scout camp is affected.
* Flood History...This crest compares to a previous crest of 42.3
feet on Apr 18 2015.
&&
LAT...LON 3822 8636 3796 8659 3794 8670 3783 8675
3787 8652 3809 8636
$$
MRC2 follow-up statements
380
WGUS83 KLMK 300249
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EST TUE DEC 29 2015
...The Flood Warning continues for the following rivers in Indiana...
Kentucky...
Ohio River at McAlpine Upper
Ohio River at Cannelton Lock
affecting the following counties in Indiana...Clark...Crawford...
Floyd...Perry and in Kentucky...Breckinridge...Hancock...Jefferson...
Oldham.
...The Flood Warning continues for the following rivers in Indiana...
Kentucky...
Ohio River at Tell City
affecting the following counties in Indiana...Perry and in
Kentucky...Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC019-043-KYC111-185-301649-
/O.EXT.KLMK.FL.W.0085.151230T0531Z-151231T0900Z/
/MLUK2.1.ER.151230T0531Z.151230T1200Z.151231T0300Z.NO/
949 PM EST TUE DEC 29 2015
The Flood Warning continues for
the Ohio River at McAlpine Upper.
* until late Wednesday night.
* At 9:00 PM Tuesday the stage was 22.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Wednesday and
continue to rise to near 23.2 feet by Wednesday morning. The river
will fall below flood stage by Wednesday late evening.
* Impact...At 23.0 feet...Some sections of River Road are closed from
3rd St. to 8th St. Eifler Beach and Juniper Beach areas are cut
off. Parts of Campbell St., Frankfort Ave., and Mockingbird Valley
Rd. close. Right turns onto River Rd. from the I-64 ramp are
prohibited.
* Flood History...This crest compares to a previous crest of 23.1
feet on May 18 1996.
&&
LAT...LON 3863 8551 3844 8564 3831 8580 3824 8568
3836 8556 3858 8539
$$
INC025-123-KYC027-091-301649-
/O.EXT.KLMK.FL.W.0086.151230T0246Z-160102T1500Z/
/CNNI3.1.ER.151229T2230Z.151231T1200Z.160102T0900Z.NO/
949 PM EST TUE DEC 29 2015
The Flood Warning continues for
the Ohio River at Cannelton Lock.
* until Saturday morning.
* At 9:00 PM Tuesday the stage was 42.2 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.7 feet by
Thursday morning. The river will fall below flood stage Saturday
morning.
* Impact...At 42.0 feet...Agricultural flooding begins near Cloverport
and Cannelton. Highway 66 floods near Derby and Dexter. Rocky Point
Girl Scout camp is affected.
* Flood History...This crest compares to a previous crest of 43.1
feet on May 19 1996.
&&
LAT...LON 3822 8636 3796 8659 3794 8670 3783 8675
3787 8652 3809 8636
$$
INC123-KYC091-301649-
/O.CON.KLMK.FL.W.0084.000000T0000Z-000000T0000Z/
/TELI3.1.ER.151228T2348Z.151231T0600Z.000000T0000Z.UU/
949 PM EST TUE DEC 29 2015
The Flood Warning continues for
the Ohio River at Tell City.
* until further notice.
* At 7:00 AM Tuesday the stage was 40.0 feet.
* Flood stage is 38.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 41.7 feet by
early Thursday morning then begin falling.
* Impact...At 40.0 feet...Indiana highway 66 closes above Cannelton.
* Flood History...This crest compares to a previous crest of 42.6
feet on Jan 10 2004.
&&
LAT...LON 3794 8670 3806 8681 3794 8682 3783 8675
$$
RL839
WGUS83 KLMK 301237
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 AM EST WED DEC 30 2015
...The Flood Warning is cancelled for the following rivers in
Indiana...Kentucky...
Ohio River at McAlpine Upper
affecting the following counties in Indiana...Clark...Floyd and in
Kentucky...Jefferson...Oldham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC019-043-KYC111-185-301307-
/O.CAN.KLMK.FL.W.0085.000000T0000Z-151231T0900Z/
/MLUK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
737 AM EST WED DEC 30 2015
The flood warning is cancelled for
the Ohio River at McAlpine Upper.
* At 7:00 AM Wednesday the stage was 22.2 feet.
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 22.4 feet. The
river will continue to fall to 21.6 feet by Thursday morning.
* Impact...At 23.0 feet...Some sections of River Road are closed from
3rd St. to 8th St. Eifler Beach and Juniper Beach areas are cut
off. Parts of Campbell St., Frankfort Ave., and Mockingbird Valley
Rd. close. Right turns onto River Rd. from the I-64 ramp are
prohibited.
&&
LAT...LON 3863 8551 3844 8564 3831 8580 3824 8568
3836 8556 3858 8539
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 29, 9:26 AM EST, 51 minutes earlier.
Area forecast discussion, Dec 29, 9:26 AM EST, 51 minutes before
Area Forecast Discussion National Weather Service Louisville KY 926 AM EST TUE DEC 29 2015 ...Forecast Update... Updated 924 AM EST Mon Dec 29 2015 The radar mosaic this morning is still showing some very light returns across southern Indiana and in the counties along the Ohio River in Kentucky. The forecast was updated to keep the mention of sprinkles in for the next few hours. Otherwise the forecast is on track. .SHORT TERM (Now through Wednesday)... Issued 230 AM EST Tue Dec 29 2015 The synoptic pattern early this morning features a rather deep trough across the central CONUS, with downstream ridging just off the east coast. Yet another strong PV anomaly will dive through this trough tonight into Wednesday, helping to deepen a surface low over the Appalachians and potentially bring rain to portions of the region on Wednesday. The radar is generally quiet this morning as much of the convection from last night has pushed off to the east. There remain a few light showers along a secondary front across portions of western KY northward into IN. There is not much moisture left to work with and the convergence along this secondary front is very weak, thus think any measurable precip will quickly fall apart as it pushes into areas west of I-65. However, there may be enough low-level lift to generate a few sprinkles this morning mainly along and west of I-65. Otherwise, cold air advection will continue through the day today which should keep the clouds fairly widespread and temperatures pretty steady in the 40s to lower 50s. For tonight, the aforementioned PV anomaly will eject northeast through the trough into the Midwest. In response, the deep moisture that moved through yesterday will attempted to be pulled back to the northwest and into portions of southeast KY. Guidance is suggestive that the Ohio Valley will largely be gapped by the better upper- level support to the north and the deeper moisture to the southeast. The NAM is the most aggressive with precip coverage, but think it is likely overdone due to its known bias of being to aggressive with low-level jet responses. Therefore, will favor the drier hi-res solutions and just keep slight chance/chance precip chances going for precip late tonight into Wednesday, with the highest chances in the Lake Cumberland region. With a surface low deepening across the Appalachians, temperatures will vary from northwest to southeast across the region tonight into Wednesday. The coolest temps will be in southern IN (lows in 30s, highs in mid 40s) and the warmest temps will be in southern KY (lows in the mid 40s and highs in the mid 50s). .LONG TERM (Wednesday Night through Monday)... Issued at 245 AM EST Tue Dec 29 2015 The synoptic pattern at the start of the long term period will feature general troughing across much of the CONUS. This will place the Ohio Valley within a rather benign regime as a Rex block develops over the western CONUS towards the end of the period. A sprawling surface ridge will dominate the weather over much of the central CONUS and into the Ohio Valley through the period. This ridge will only slowly move to the southeast through the period, so expect the coldest day to be Friday, with a general warming trend expected through the upcoming weekend as the high inches closer to the region and heights slowly build. Temperatures will be slightly below normal on Friday (highs in the upper 30s), but will then climb back a few degrees above normal this weekend as highs return to the low/mid 40s. The good news is that no significant rainfall is expected which should allow plenty of time for the region to dry out after the recent heavy rainfall. Looking beyond the long term period, the long-range teleconnection indices continue to point toward a -NAO/-EPO/+PNA pattern setting up through mid-January which will favor a pattern more conducive to cooler weather over the Ohio Valley (ridge west/trough east). Therefore, it appears the incredible warmth we experienced through much of December will be a thing of the past as we head into at least the first half of January. && .AVIATION (00Z TAF Update)... Updated at 600 AM EST Tue Dec 29 2015 Generally MVFR conditions are expected through the period. Low stratus deck will plague all sites throughout much of the TAF period. Main question will be whether these cigs will dip below fuel-alternate thresholds. Given winds will be lightening up through the day today, cigs could lower below fuel-alternate thresholds throughout the day. Otherwise, expect the clouds to hang tough into tonight ahead of another storm system. WSW winds today around 10 knots will become lighter and more variable tonight. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........EER Short Term.....KJD Long Term......KJD Aviation.......KJD
Hazardous weather outlook, Dec 29, 3:17 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 317 AM EST TUE DEC 29 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300830- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 317 AM EST TUE DEC 29 2015 /217 AM CST TUE DEC 29 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:03 PM EST | Special Weather Statement | LMK | Floyd | 27 min |
| Dec 28, 7:52 PM EST | Special Weather Statement | LMK | Jefferson | 23 min |
| Dec 29, 7:17 AM EST | River Flood Advisory | LMK | Crawford, Perry | 17 hr |
| Dec 29, 8:27 AM EST | River Flood Advisory | LMK | Clark, Floyd | 36 hr |
| Dec 29, 8:27 AM EST | River Flood Advisory | LMK | Clark, Floyd, Harrison | 38 hr |
| Dec 29, 10:17 AM EST | River Flood Warning | LMK | Crawford, Perry | 4 days |
| Dec 28, 7:08 PM EST | Special Weather Statement | LMK | Hardin | 37 min |
| Dec 28, 7:29 PM EST | Special Weather Statement | LMK | Hardin | 31 min |
Nearby
River Flood Warnings in Indiana, 2015River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.